MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INSPIRIS RESILIA AORTIC VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS INSPIRIS RESILIA AORTIC VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11500A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 02/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
Updated sections: g3, g6, h2, h6 type of investigation, investigation findings, and investigation conclusions.A dhr review was performed, and no related manufacturing nonconformances were identified.The complaint is unable to be confirmed.There is no evidence to suggest an edwards manufacturing defect.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.Per event description, "it was learned through implant patient registry and investigation that a patient with a 27mm 11500a aortic valve was explanted at implant to repair disruption of the aortic suture line.The explanted valve was replaced with a 27mm 11500a valve.The patient was in recovery post procedure." based on the information available, a definitive root cause cannot be conclusively determined; however, patient and/or procedural factors likely caused or contributed.
 
Event or Problem Description
It was learned through implant patient registry and investigation that a patient with a 27mm 11500a aortic valve was explanted at implant to repair disruption of the aortic suture line.The explanted valve was replaced with a 27mm 11500a valve.The patient was in recovery post procedure.Per medical records, the patient had severe native ai/as with heart failure.The patient initially underwent avr with a 27mm 11500a valve and an iabp was placed to help support weaning from the bypass.Prior to weaning from bypass, there was some bleeding from the aortic suture line that was repaired with pledgeted sutures.Intraoperatively, patient had very fragile and friable tissue with heavy calcification of the native aortic valve.But after coming off bypass, there was partial disruption of the aortic suture line that was not amendable to repair off pump.Cpb was placed back and a bentall procedure was performed.The 27mm 11500a valve was explanted.There was noted to be partial separation of the anterior mitral leaflet near its insertion, demonstrating how fragile the patient's tissue was after seating the previous valve.A new 27 mm inspiris valve was implanted, and a 32 mm cardia root was constructed.When trying to wean from bypass this time, ventricular function was very diminished and an impella was placed.The patient was taken to the (b)(6) in critical condition.The patient later expired upon arrival in the icu.Discharged diagnosis was heart failure with reduced ejection fraction.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.

Brand Name
EDWARDS INSPIRIS RESILIA AORTIC VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
jason reves
1 edwards way
irvine, CA 92614
9492503859
MDR Report Key25029691
Report Number2015691-2026-14783
Device Sequence Number10126535
Product Code LWR
UDI-Device Identifier00690103195002
UDI-Public(01)00690103195002(17)301021(11)251022
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11500A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer05/08/2026
Initial Report FDA Received Date04/29/2026
Supplement Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age59 YR
Patient SexMale